Jump to content
  • Want to be a part of a supportive community? Join the H Opp community for free.

    Welcome to the Herpes Opportunity Support Forum! We are a supportive and positive group to help you discover and live your Opportunity. Together, we can shed the shame and embrace vulnerability and true connection. Because who you are is more important than what you have. Get your free e-book and handouts here: https://www.herpesopportunity.com/lp/ebook

  • lifestyle guides

Prescribed Prednisone?


Recommended Posts

Hi everyone, thank you for your welcome into this community a few days ago.

I recently found out I have genital HSV-1. By the time I got a doctor's appointment, the outbreak had been going on for two weeks. They told me antivirals would not help at this point.

They told me to come back in if I was continuing to have symptoms. I was, so I went in again. The doctor prescribed me Prednisone, a steroid that is supposed to treat inflammation. Doing some reading about it makes it seem like there are considerable risks to using this medication.

Has anyone else used Prednisone for a long herpes outbreak? Was it helpful? 

  • Like 1
Link to comment
8 minutes ago, panosM. said:

Good evening, this is the first time I hear about this medicine !!!!!!

That's why it concerns me a bit, I haven't read much about people using it! I want to trust the doctor I saw, but also make informed choices. 

Link to comment

Hi! 

I hope you are doing well! 

This is a great question. 

Prednisone is a steroid medication that reduces the body's inflammatory response. So, this means your immune system is lowered. This basically means you are more vulnerable to contracting germs and viruses.

Prednisone is usually prescribed for illnesses such as Lyme Disease (several people in my family have it). Prednisone does have some unpleasant side effects, such as lowered immune system response, but it can also make you irritable and have extreme mood changes (since it's a steroid). 

If you don't need to take this medicine, I don't think you necessarily should. I understand that the doctor is trying to help you not have pain and inflammation, but I am not sure if you would really benefit from this medication, since you have to actually wean yourself off the medicine (you're prescription will say it) so you don't have withdraw. 

I hope this helps! If you have any concerns or hesitations, I would call another doctor and ask if you really need to take this medicine. 

Blessings!

  • Like 1
Link to comment
1 hour ago, Flowerteacher55 said:

Hi! 

I hope you are doing well! 

This is a great question. 

Prednisone is a steroid medication that reduces the body's inflammatory response. So, this means your immune system is lowered. This basically means you are more vulnerable to contracting germs and viruses.

Prednisone is usually prescribed for illnesses such as Lyme Disease (several people in my family have it). Prednisone does have some unpleasant side effects, such as lowered immune system response, but it can also make you irritable and have extreme mood changes (since it's a steroid). 

If you don't need to take this medicine, I don't think you necessarily should. I understand that the doctor is trying to help you not have pain and inflammation, but I am not sure if you would really benefit from this medication, since you have to actually wean yourself off the medicine (you're prescription will say it) so you don't have withdraw. 

I hope this helps! If you have any concerns or hesitations, I would call another doctor and ask if you really need to take this medicine. 

Blessings!

Thank you, I hope you're doing well too!

These are reasons I'm definitely skeptical of this medication, and I'm grateful that you know even more about it than what I've read! It doesn't sound like something to use without necessity. 

I'm going to continue taking it as prescribed today (so that I don't throw anything off if I need to continue), but follow up with another doctor tomorrow and see if they agree with the recommendation. I definitely don't want to be on medications I don't need, especially with all these risks! 

They told me to take it for 5 days, so I'm not sure if that's enough time to become dependent on it and go through withdrawal. I'll ask about it tomorrow!  

Thank you!!

  • Like 1
Link to comment

Hello! I wanted to update in case anyone else encounters a similar situation.

I followed up with a second doc, who told me they prescribe Prednisone for skin rashes including herpes. They told me that the short course of 5 days should not impact my immune system, and to continue using it for the 5 days. They also said I might not see improvement until after 5 days is up, but to come back in if it's not getting better.

I have started to see some improvement! There's less redness and discomfort in the area of the outbreak. Now it's mostly mild itching and the bumps are still there. It's not totally healed, but I think getting better. I'll continue taking the medication and see how things are after I'm done with it! 

  • Like 1
Link to comment
2 hours ago, Flowerteacher55 said:

Hi!!! 

Thank you so much for the update! It's great to know that Prednisone is prescribed for skin rashes such as HSV. Thank you for sharing this!  

It's awesome you are seeing improvement! Hooray! 

Sending healing vibes your way 🌻!

I feel much more at ease having checked in with another doctor! This is all new to me 🙂

Thank you for the healing wishes, I hope you're doing well!

  • Like 1
Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
  • HOW CAN "THE TALK" BE A DEEPLY CONNECTING EXPERIENCE?

    Using the lessons of this short e-book and two easy-reference handouts, you'll go into any disclosure conversation with confidence and optimism.

    Download free e-book + handouts

    ebook

  • COACHING: FROM SHAME TO RESILIENCY

    Get face-to-face virtual coaching from Adrial, the creator of H Opp.‍ Melt away your shame and burn it as rocket fuel for growth.

    Get 35% off a session (1st-time clients only) or Explore coaching

    ebook

×
×
  • Create New...